Jump to content

( Updated ) question about PCI and Steroids


MilliBr1

Recommended Posts

Hi everyone,

Saw my Mom this weekend and was sadden to see how badly she is doing mentally. She just finished her 15 rounds of PCI last week. Physically she is weak and tires easily, I realize that is probably due to the radiation. But I'm very concerned about how she is doing mentally. One minute when you are talking to her she is fine and the next she is confused. She almost seems like she is in a daze a lot of the time. Here are some examples of things she has been doing. She has been getting up very early, like 4 a.m. and when my dad gets up he finds her doing odd things. Like doing the bills and ripping up and throwing away all the stubs. Or, my dad just got a new car because she was having trouble getting in and out of their car. He got up the other morning, at six, to find her on the phone talking to someone. She was trying to call the car dealer because she thought they left her crystal that she had hanging from the mirror in the car. Dad said " honey we took that out, it's right here on the counter." Then he saw his fishing rod in the house. It was out in the garage up on a shelf behind the riding mower. :shock: She said she went and got that so she could get some fishing line to hang her crystal up when she got it back. We have no idea how she even got to it! Really scares us when we think how weak and wobbely she is! Also she can no longer cook she either burns it or messes up the recipe so dad has to watch her to keep her from cooking.

So my question is have any of you or your loved ones experience anything like this from the PCI or the steroids? She going to the doctors this week and dad is going to talk to him, but I thought I would also check here. I just hate seeing her like this and have been fighting back the tears all weekend. I am so afraid this will be permanent. Sorry to go on so long and if you read this far, thank you.

Link to comment
Share on other sites

Millie...

This doesn't sound quite "normal" to me. I had 13 PCI txs last November. It made me tired and I sometimes now struggle with short term memory stuff...but nothing like what you describe.

I'd put a call in to either her onc or the radiation oncologist where she had her treatments done. I don't know if the steroids could be causing this either...as I'm lucky in that the 'roids don't affect me like I know they do some people.

I do hope your dad has hidden all the car keys so Mom cannot decide to go somewhere in the middle of the night. This is a bit scary when behavior is so erratic...but I'm sure there is some explanation for it and something to be done to help your mom. Call her doctor...don't wait for the appointment, call on Monday! That's what I'd do, anyway...

Link to comment
Share on other sites

hi

I am sorry for what your mom and your family are experiencing, i think to describe what my dad experienced would be a reference for you. While my dad was receiving the lung radiation plus the chemo, he acted so weird, he had kind of delusions and had a

short term memory. He was so restless and can't fall into sleep. We then were very worried that brought him to the psychatrist(sp?) and doctor prescribed some meds to him and sudden a while, this weird behaviors just last 1-2 weeks and disappeared. Onco said that probably bcoz the radiation and chemo

at the same time that maximize the side effect.

afterwards, my dad got a brain mets and while we found the recurrence of the brain mets, onco gave him max. dose of steriod, then 1 day later he started to have delusions, kept shouting and yelling, i searched online and found its called steriod induced mental problem, psychatrist(sp) prescribed meds to him and few days later it turned out better and better bcoz of the meds + cascading steriod (step down the dose). I regard it to the steriod itself.

Go tell the onco!! Does she now take high dose of steriod?? Hope your mom will be getting well soon

as I know how terrifying!

Link to comment
Share on other sites

Thank you for all you responces.

Berisa, that does sound a bit like what my mom is going through. She saw the doc today and he felt it was from all she has been through and the fatigue. He has taken her off the steroids and prescribed both physical and occupational therapy. He also said to have her work on puzzels and such, anything to help stimulate her mind. I'm very happy about this as I think it is just what she needs.

Link to comment
Share on other sites

  • 3 months later...

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use. We have placed cookies on your device to help make this website better. You can adjust your cookie settings, otherwise we'll assume you're okay to continue.